Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 10:02 AM CDT for Uvalde County, Zavala County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 10:02 AM CDT (15:02 UTC)
- Expired
- May 1, 2021, 10:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 54 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WWUS84 KEWX 011502
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT Sat May 1 2021
TXZ202>204-218-219-011545-
Frio TX-Uvalde TX-Kinney TX-Medina TX-Zavala TX-
1002 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...EAST
CENTRAL KINNEY...UVALDE...EASTERN ZAVALA AND WESTERN FRIO COUNTIES
UNTIL 1045 AM CDT...
At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cline to 6 miles northwest of Batesville
to near Loma Vista. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Uvalde, La Pryor, Batesville, Laguna, Knippa, Blewett, Concan,
Washer, Uvalde Estates, Cline, Divot, Reagan Wells, Loma Vista,
Bluff, Frio Town, Las Colonias and Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2961 9980 2911 9926 2874 9922 2873 9981
2904 9993 2936 10032
TIME...MOT...LOC 1502Z 258DEG 24KT 2935 10009 2902 9969 2875 9964
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:05 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 1, 6:05 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 605 AM CDT Sat May 1 2021 .AVIATION... The next round of showers and thunderstorms is developing over DRT eastwards into the San Antonio sites. This activity will affect the terminals for much of the day before some dry weather returns this evening for all but AUS. AUS should see some continued chances for lingering showers a bit longer than the other sites as wrap around moisture moves overhead as the upper low moves east over the area. MVFR/IFR ceilings will continue for much of the period as well before VFR returns late tonight as drier air filters into the area. && .PREV DISCUSSION... /ISSUED 145 AM CDT Sat May 1 2021/ SHORT TERM (Today through Sunday)... After some heavy rainfall yesterday evening along and east of the I35 corridor with pockets of flash flooding, only light to moderate rainfall continues at the present time across the eastern counties. To the west there are some isolated to scattered showers that develop and then dwindles. The upper low remains near West Texas but is expected to move east then northeast today and into the evening hours. As it remains to our west today, rain chances will remain quite high. There is fairly good agreement in the high-res models that the area of precip in the east will slowly decrease in coverage, but at the same time, additional activity will develop southwest of Bexar Country and then overspread the area by daybreak. This activity is not expected to be too heavy, but with already saturated grounds, some additional flooding will be possible. The last and final round of widespread rainfall will then develop out in the far western counties by the mid-morning hours as the upper low finally ejects to the east. High-res models show a line of showers and storms moving east across the CWA in the late morning and afternoon hours. Some of this activity could produce additional locally heavy rainfall and possibly a strong storm. Instability levels are lacking given the cool temperatures and lack of any breaks in the clouds expected. This should tamper severe chances but a strong storm with small hail is not totally out of the realm of possibilities. While the bulk of the rainfall and the biggest threat of heavy rain moves east with this last round, some residual light rain will be possible on the backside of the low across the CWA tomorrow evening through the early morning hours as the upper low moves across the area. No heavy rainfall is really expected from this activity and will not make any changes to the expiration time of the Flash Flood Watch which is currently set to expire at 7 pm this evening. While much of the eastern half of the area saw beneficial rainfall in the past 12 hours, the western counties will get their round this morning and in the early afternoon. Additional rainfall totals from now through the end of the event should average 1-3 inches for most of the area with isolated higher amounts. Things finally dry out for Sunday with the sun hopefully making an appearance once again. Highs Sunday should top out in the middle 80s to middle 90s. Went slightly cooler than the blends to account for the slightly cooler temperatures expected with how moist the ground is expected to be. LONG TERM (Sunday Night through Friday)... A dryline will move toward the I-35 corridor Monday allowing temperatures to soar into the upper 80s to middle 90s across the CWA. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. This will lead to slight chances of showers and thunderstorms for the area along and east of I-35 Monday evening. Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for an isolated strong to severe storm. A cold front and upper level trough will move across our area Monday night into Tuesday. Upward forcing by these features will generate isolated to widely scattered showers and thunderstorms over the eastern half of the CWA where moisture will be deepest. Convective parameters are forecast to decrease Monday night into Tuesday, however there still may be sufficient instability and shear for strong storms. Dry northwesterly flow aloft will bring fair weather Wednesday through Friday. Temperatures will average within a degree or two of normal for mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 63 85 69 90 / 100 70 - 0 - Austin Bergstrom Intl Airport 73 62 86 68 90 / 100 70 - 0 - New Braunfels Muni Airport 74 63 88 70 92 / 90 40 - 0 - Burnet Muni Airport 71 61 84 67 91 / 100 80 - 0 - Del Rio Intl Airport 76 61 95 66 96 / 90 20 0 0 0 Georgetown Muni Airport 72 62 85 68 90 / 100 80 10 0 - Hondo Muni Airport 77 60 91 66 95 / 90 20 0 0 0 San Marcos Muni Airport 73 62 87 68 91 / 90 50 - 0 - La Grange - Fayette Regional 74 66 85 71 90 / 90 80 10 0 - San Antonio Intl Airport 74 63 87 68 92 / 90 30 - 0 - Stinson Muni Airport 76 63 90 69 93 / 90 30 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop- Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-Gonzales- Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-Travis-Wilson. && Short-Term/Aviation...Hampshire Long-Term...05
Hazardous weather outlook, May 1, 3:45 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 345 AM CDT Sat May 1 2021 TXZ171>173-183>194-202>209-217>225-228-021200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 345 AM CDT Sat May 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and scattered thunderstorms are forecast to continue today. 1-3 inches of additional rainfall can be expected with isolated higher amounts. This could lead to additional flash flooding concerns. In addition, a strong storm is possible with large hail the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Special weather statement, May 1, 8:10 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
810 AM CDT Sat May 1 2021
TXZ217-011345-
Maverick TX-
810 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK COUNTY
UNTIL 845 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Eagle Pass, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Eagle Pass, Chula Vista, Paloma, Rosita, Siesta Acres, Eidson Road,
Fabrica, Elm Creek, Las Quintas Fronterizas and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
2867 10050 2871 10051 2874 10051 2876 10053
2880 10053 2908 10029 2902 10013 2862 10012
2855 10041
TIME...MOT...LOC 1303Z 227DEG 27KT 2863 10055
CPSpecial weather statement, May 1, 8:23 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
823 AM CDT Sat May 1 2021
TXZ217-228-011415-
Maverick TX-Dimmit TX-
823 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND WESTERN
DIMMIT COUNTIES UNTIL 915 AM CDT...
At 823 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Chupadera Ranch Airport, or 20 miles south of El Indio,
moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Maverick and western Dimmit Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2823 10022 2824 10026 2828 10029 2831 10028
2835 10031 2863 10006 2830 9978 2820 10003
2820 10021
TIME...MOT...LOC 1323Z 227DEG 26KT 2821 10029
CPSpecial weather statement, May 1, 9:10 AM CDT, 52 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 910 AM CDT Sat May 1 2021 TXZ218-228-011445- Dimmit TX-Zavala TX- 910 AM CDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DIMMIT AND SOUTH CENTRAL ZAVALA COUNTIES UNTIL 945 AM CDT... At 910 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Carrizo Springs, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Crystal City, Carrizo Springs, Winter Haven, Chula Vista-River Spur, Brundage, Carrizo Hill and Las Colonias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2835 9998 2849 10010 2876 9979 2854 9960 TIME...MOT...LOC 1410Z 232DEG 25KT 2847 9998 RUNYEN
Special weather statement, May 1, 9:24 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
924 AM CDT Sat May 1 2021
TXZ203-218-011500-
Uvalde TX-Zavala TX-
924 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UVALDE AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 1000 AM CDT...
At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of La Pryor, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
La Pryor, Batesville, Washer and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2877 10001 2890 10011 2894 10011 2919 9980
2897 9962
TIME...MOT...LOC 1423Z 233DEG 27KT 2890 10001
RUNYENSpecial weather statement, May 1, 10:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT Sat May 1 2021
TXZ202>204-218-219-011545-
Frio TX-Uvalde TX-Kinney TX-Medina TX-Zavala TX-
1002 AM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...EAST
CENTRAL KINNEY...UVALDE...EASTERN ZAVALA AND WESTERN FRIO COUNTIES
UNTIL 1045 AM CDT...
At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cline to 6 miles northwest of Batesville
to near Loma Vista. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Uvalde, La Pryor, Batesville, Laguna, Knippa, Blewett, Concan,
Washer, Uvalde Estates, Cline, Divot, Reagan Wells, Loma Vista,
Bluff, Frio Town, Las Colonias and Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2961 9980 2911 9926 2874 9922 2873 9981
2904 9993 2936 10032
TIME...MOT...LOC 1502Z 258DEG 24KT 2935 10009 2902 9969 2875 9964
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:01 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 8:17 PM CDT | Special Weather Statement | EWX | Terrell | 28 min |
| Apr 30, 8:22 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 50 min |
| Apr 30, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Apr 30, 11:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 3:09 AM CDT | Areal Flood Advisory | EWX | Lavaca | 51 min |
| May 1, 3:57 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 1, 8:10 AM CDT | Special Weather Statement | EWX | Maverick | 35 min |
| May 1, 8:23 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| May 1, 9:10 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| May 1, 9:24 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| May 1, 9:55 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| May 1, 10:36 AM CDT | Special Weather Statement | EWX | Frio, Medina, Uvalde | 54 min |
| May 1, 10:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Medina | 3 hr |
| May 1, 11:15 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 1, 11:18 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 1, 11:31 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Medina | 59 min |
| May 1, 11:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Medina | 4 hr |
| May 1, 12:01 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 1, 12:09 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 1, 12:30 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Wilson | 45 min |
| May 1, 12:40 PM CDT | River Flood Warning | EWX | Bexar | 32 hr |
| May 1, 1:03 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 1, 1:14 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Karnes, Wilson | 61 min |
| May 1, 1:22 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| May 1, 1:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
| May 1, 2:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 1, 2:07 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 38 min |
| May 1, 2:27 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 1, 2:44 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 1, 2:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 1, 3:39 PM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| May 1, 4:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 1, 4:25 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 4:31 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 44 min |
| May 1, 6:13 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| May 1, 6:53 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.